Opinion on cutting back on meds.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Binki
Regular Member


Date Joined Jan 2009
Total Posts : 386
   Posted 3/30/2009 10:42 AM (GMT -7)   
Hi all,
 
I started a couple nights ago lowering my Gabapentin dosage.  I was taking 600mg (1 pill=300mg) and now I am taking 300mg.  When I saw my doc a couple weeks ago I asked to stop or cut back on the Pristiq(anti-depressant).  He didn't think I was quiet well enough yet. Hmmm?  O.k.  I didn't fuss, just thought I would at least cut back on something I could control.  My Pristiq is one tablet and the Gaba is 2 pills a night. 
 
I have been feeling good overall, so I want to see how I can manage without being medicated.  Am I jumping the gun, thinking that I can be drug free?  I do work full time and I have to admit my job is Not very stressful right now.  I think that stress causes a lot of my probs.  I won't be quiting anytime soon and I can't change my position in the company.  When the economy picks back up and business sure enough will pick up like b/4, I will be bombarded every day.
 
I know I will live with FM for the rest of my life, I am and always will be learning how to handle my day to day trials. 
 
Opinions anyone? 
 
Have a Happy Monday! :-)
 
Lori
 
 
Lori  
 
Dx Fibro 1/2008, gastritis
 
600mg Gabapentin, 50mg Pristiq, Ultracet and/or Fentanyl patch as needed, Vitamin D3, Menopausal Support Multi-vitamin


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17094
   Posted 3/30/2009 11:01 AM (GMT -7)   
Lori, I think it's great to try to get off medication BUT it should be done under a doctor's care.  Some medications you need to be weaned off of.  You have to get off medications the right way or you could open yourself to problems. 
 
You should let your doctor know you are serious about trying to see if you can get along without all the medication.  Remember, you are the boss.  You hire the doctor to help take care of you.  He/she/should respect your wishes.  If you see that it really isn't possible then  you can get back on them.
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


patsie
Regular Member


Date Joined Dec 2008
Total Posts : 478
   Posted 3/30/2009 12:43 PM (GMT -7)   
Hi Lori,

Great to try but as Sherrine said be careful. I would really follow the doc on the anti-depressant. It can surely be done but gradually.

Glad your stress is good right now. Isn't it just amazing what it does to us.

Good Luck!!!

Patsie

pattipanda
Veteran Member


Date Joined Jan 2009
Total Posts : 1014
   Posted 3/30/2009 1:00 PM (GMT -7)   

Hey there Lori!!

I agree with Sherrine and Patsie.  You have to be very careful about taking yourself off meds.  You can have side effects that you might not be aware of.. like sizures.  Perhaps one of the reasons you're feeling pretty good is the meds too.  Please don't misunderstand I'm not saying you have to stay on your meds.. just to really give it some serious thoughts and check with the doctor.

I'm also happy for you that you're not going through too much stress right now.  That's a relief huh?  Stress is a killer and its so cruel to we fibromites.  I hope when I get a new job I can just do my little mindless tasks and go home without having to worry about everything.  I was the boss at my last job, so now I just want to be a little part-timer at my next one!!!!

Take care..


Patti
 
Fibormyalgia, 4x Lyme Disease Survivor, Depression, Anxiety Disorder, Dyslexia, 2 Lumbar Disk Herniations, Allergies, Bi-lateral Carpal Tunnel, Psoriasis. 
Meds = Elavil, Tramadol, Xanax, Lipitor
"Shoot for the moon, even if you miss, you'll land among the stars" - author unknown


Binki
Regular Member


Date Joined Jan 2009
Total Posts : 386
   Posted 3/30/2009 1:02 PM (GMT -7)   
Thanx ladies, but wait.....

I was up to 1200mg on Gabapentin about 8-10 months ago and cut back to where I'm at now over a couple of months. I have been taking Gaba for at least 3yrs.

How does one know if it really does what it "suppose" to do for you? My doc didn't mind then that I cut it back, but he ain't groovin' on the anti-depressant yet.
Lori  
 
Dx Fibro 1/2008, gastritis
 
600mg Gabapentin, 50mg Pristiq, Ultracet and/or Fentanyl patch as needed, Vitamin D3, Menopausal Support Multi-vitamin


donnaeil
Veteran Member


Date Joined Jun 2006
Total Posts : 1156
   Posted 3/30/2009 6:49 PM (GMT -7)   
Fibro can come and go. If you desire to reduce your meds go ahead However one of the main reasons you feel okay is because of them.

I reduced my meds by accident when I was sick. I have not really felt much pain in tow weeks but, I know the pain can come back with a vengeance. I do not trust this illness.

So, if it does return do not blame yourself. You can always begin taking meds again.

Donnaeil
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:54 PM (GMT -7)
There are a total of 2,732,232 posts in 301,003 threads.
View Active Threads


Who's Online
This forum has 151166 registered members. Please welcome our newest member, braddiefj.
294 Guest(s), 15 Registered Member(s) are currently online.  Details
L & T, braddiefj, Scaredy Cat, mpost, Blumen, Redwing57, Alice22, ks1905, Jingles1234, Awake_, Dave123, Ggrlsav, trumpet123, JesperTrottier, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer